Limit cycles of discontinuous piecewise quadratic and cubic polynomial perturbations of a linear center

Jaume Llibre, Yilei Tang

Research output: Contribution to journalArticleResearch

6 Citations (Scopus)

Abstract

© 2019 American Institute of Mathematical Sciences. All Rights Reserved. We apply the averaging theory of high order for computing the limit cycles of discontinuous piecewise quadratic and cubic polynomial perturbations of a linear center. These discontinuous piecewise differential systems are formed by two either quadratic, or cubic polynomial differential systems separated by a straight line. We compute the maximum number of limit cycles of these discontinuous piecewise polynomial perturbations of the linear center, which can be obtained by using the averaging theory of order n for n = 1, 2, 3, 4, 5. Of course these limit cycles bifurcate from the periodic orbits of the linear center. As it was expected, using the averaging theory of the same order, the results show that the discontinuous quadratic and cubic polynomial perturbations of the linear center have more limit cycles than the ones found for continuous and discontinuous linear perturbations. Moreover we provide sufficient and necessary conditions for the existence of a center or a focus at infinity if the discontinuous piecewise perturbations of the linear center are general quadratic polynomials or cubic quasi–homogenous polynomials.
Original languageEnglish
Pages (from-to)1769-1784
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume24
DOIs
Publication statusPublished - 1 Apr 2019

Keywords

  • Averaging theory
  • Discontinuous piecewise differential system
  • Limit cycle
  • Periodic solution

Fingerprint Dive into the research topics of 'Limit cycles of discontinuous piecewise quadratic and cubic polynomial perturbations of a linear center'. Together they form a unique fingerprint.

Cite this